South Carolina, 2013

Flash Flooding and Damaging Winds in South Carolina, June 18, 2013

June 18, 2013 · NWS CHS · 11 events in 4 counties and zones

Thunderstorms initiated as a mid level shortwave shifted over deep moisture in the southeastern United States. Differential heating boundaries from previous cloud cover provided a focusing mechanism for a few thunderstorms to become severe with damaging wind gusts and heavy rainfall.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$19,000
Crop damage
None recorded
Events
11

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS CHS wrote it up.

Thunderstorms initiated as a mid level shortwave shifted over deep moisture in the southeastern United States. Differential heating boundaries from previous cloud cover provided a focusing mechanism for a few thunderstorms to become severe with damaging wind gusts and heavy rainfall.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, SC wrote its last area forecast discussion before the first event at Jun 18, 12:32 AM EST, 59 minutes earlier.

Area forecast discussion, Jun 18, 12:32 AM EST, 59 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON SC
132 AM EDT TUE JUN 18 2013

.SYNOPSIS...
HIGH PRESSURE WILL CONTINUE TO RETREAT FARTHER INTO THE ATLANTIC
EARLY THIS WEEK. A COLD FRONT WILL APPROACH FROM THE NORTHWEST
TUESDAY...THEN SLOWLY PROGRESS THROUGH THE AREA WEDNESDAY AND
THURSDAY. HIGH PRESSURE WILL THEN BUILD FROM THE NORTH INTO THE
WEEKEND.

&&

.NEAR TERM /UNTIL 6 AM THIS MORNING/...
CLUSTERS OF SHOWERS/TSTMS ARE APPROACHING THE CHARLESTON TRI-
COUNTY AREA FROM THE SW AND WILL IMPACT MUCH OF THE METRO AREA
THROUGH 3 AM. LOCALLY HEAVY RAINFALL...GUSTY WINDS AND CLOUD TO
GROUND LIGHTNING WILL ACCOMPANY THESE STORM. MODIFIED POPS TO
MATCH GOING TRENDS. THE BULK OF THE RAINFALL SHOULD MOVE OUT OF
THE LOCAL FORECAST AREA BY 5 AM OR SO...BUT A RISK FOR MEASURABLE
RAINFALL WILL LINGER THROUGH SUNRISE.

&&

.SHORT TERM /6 AM THIS MORNING THROUGH THURSDAY/...
TUESDAY...SFC HIGH PRESSURE WILL GRADUALLY BREAK DOWN EARLY AS A SFC
LOW TRACKS OVER THE TENNESSEE VALLEY AND TO THE MID ATLANTIC STATES.
SOUTHWEST FLOW AHEAD OF THE SFC LOW WILL LIKELY CONTRIBUTE TO
INCREASING LOW LVL MOISTURE OVER THE SOUTHEAST WHILE A SERIES OF H5
SHORTWAVES BEGIN TO SWING AROUND THE SOUTHERN PERIPHERY OF A BROAD
MID LVL TROUGH CENTERED NORTHEAST OF THE GREAT LAKES. CHANCES OF
SHOWERS/THUNDERSTORMS SHOULD INCREASE IN COVERAGE DURING THE
AFTERNOON AS TEMPS WARM INTO THE MID/UPPER 80S...ESPECIALLY FOR
INLAND LOCATIONS. GIVEN SFC DEWPTS IN THE LOW 70S...PWATS NEAR 2.0
INCHES...AND WEAK MID/UPPER LVL FLOW...EXPECT PULSE TYPE
THUNDERSTORMS CAPABLE OF PRODUCING BRIEF WIND GUSTS AND HEAVY
RAINFALL. SHOWER/THUNDERSTORM ACTIVITY SHOULD CONTINUE THROUGH THE
OVERNIGHT PERIOD AS A SFC COLD FRONT APPROACHES FROM THE
WEST/NORTHWEST LATE. OVERNIGHT LOWS ARE EXPECTED TO BE IN THE
LOW/MID 70S.

WEDNESDAY AND THURSDAY...A SFC COLD FRONT WILL SLOWLY SHIFT OVER
SOUTHEAST SOUTH CAROLINA AND SOUTHEAST GEORGIA WEDNESDAY MORNING
BEFORE GRADUALLY STALLING OVER OR JUST SOUTH OF THE REGION ON
THURSDAY. AS THIS OCCURS...PWATS NEAR 2.0 INCHES ALONG WITH MID LVL
FORCING SHOULD FAVOR A PERIOD OF SHOWERS/THUNDERSTORMS EARLY
WEDNESDAY WITH COLD FROPA BEFORE ACTIVITY SHIFTS SOUTH OVER GEORGIA
ZONES ON THURSDAY. SHOWERS/THUNDERSTORMS MAY PRODUCE HEAVY RAINFALL
GIVEN THE AMOUNT OF MOISTURE AND WEAK WINDS IN PLACE. GREATEST
COVERAGE OF ACTIVITY WILL LIKELY BE ALONG OR NEAR THE FRONT
WEDNESDAY MORNING...WITH A 40-60 PERCENT CHANCE OF PRECIPITATION. BY
THURSDAY...CHANCES OF PRECIP SHOULD BEGIN TO DECLINE OVER SC ZONES
WHILE THE FRONT STALLS AND WEAKENS SOUTH OF INTERSTATE 16 IN
GEORGIA. HAVE MAINTAINED 30-40 POPS OVER THE REGION THURSDAY WITH
HIGHEST CHANCES FOR SOUTHERN GA ZONES. OVERALL HIGH TEMPS ARE
EXPECTED TO PEAK IN THE MID/UPPER 80S OVER MOST LOCATIONS
WEDNESDAY...WITH SLIGHTLY COOLER TEMPS IN THE MID 80S OVER SOUTH
CAROLINA ON THURSDAY BEHIND THE FRONT. WEDNESDAY NIGHT LOWS ARE
EXPECTED TO BE IN THE UPPER 60S TO LOWER 70S.

&&

.LONG TERM /THURSDAY NIGHT THROUGH MONDAY/...
THE CENTER OF UPPER LEVEL RIDGING WILL REMAIN WEST OF THE
REGION...ALLOWING THE PATTERN ALOFT FOR THE SOUTHEAST STATES TO
BE SOMEWHAT WEAK AND PROGRESSIVE THROUGH MUCH OF THE EXTENDED
PERIOD. THE LINGERING FRONT NEAR THE SOUTHERN PERIPHERY OF THE
FORECAST AREA LOOKS TO REMAIN GENERALLY IN PLACE...EVENTUALLY
TRANSITIONING INTO A COASTAL FRONT/COASTAL TROUGH FEATURE AS HIGH
PRESSURE BUILDS FROM THE NORTH. MEDIUM RANGE MODEL SOLUTIONS STILL
DIVERGE ON DETAILS FOR THE LATE WEEK AND WEEKEND PERIOD...AND HAVE
DECIDED TO MAINTAIN A RATHER GENERIC 30 PERCENT POP DURING THE
DAYTIME HOURS FRIDAY THROUGH AT LEAST SUNDAY. IF THE COASTAL
TROUGH PATTERN DOES INDEED TAKE SHAPE...THEN EXPECT BEST
CONVECTIVE COVERAGE TO TRANSITION OFFSHORE EACH NIGHT. HIGH
TEMPERATURES WILL VARY LITTLE EACH AFTERNOON...REACHING THE UPPER
80S TO AROUND 90 DEGREES AWAY FROM THE LOCALLY COOLER COASTLINE.

&&

.AVIATION /06Z TUESDAY THROUGH SATURDAY/...
TSTMS WILL MOVE ACROSS THE KCHS TERMINAL 06-08Z BRINGING GUSTY
WINDS AND LOCALIZED IFR VSBYS. THE NEAR TERM RISK FOR TSTMS SHOULD
END BY 08Z WITH A RETURN TO VFR CONDITIONS. VFR WILL DOMINATE AT
KSAV THROUGH SUNRISE WITH THE BULK OF THE TSTMS ACTIVITY PASSING
TO THE NORTH OF THAT TERMINAL. HIGH RESOLUTION MODELS SHOW ANOTHER
BATCH OF SHOWERS/TSTMS MOVING ACROSS THE COASTAL CORRIDOR BY LATE
MORNING AFTERNOON AS A POTENT SHORTWAVE PUSHES THROUGH. WILL
CARRY TEMPO GROUPS FOR 4SM TSRA BR BKN040CB FROM 18-21Z AT KCHS
AND 16-19Z AT KSAV TO COVER. ADJUSTMENTS WILL MOST CERTAINLY BE
NEEDED AS THE MORNING PROGRESSES.

EXTENDED AVIATION...PERIODIC FLIGHT RESTRICTIONS TUESDAY THROUGH
THURSDAY IN ASSOCIATION WITH SCATTERED TO NUMEROUS
SHRA/TSRA...MAINLY DURING AFTERNOON HOURS.

&&

.MARINE...
TONIGHT...SOUTHERLY WINDS WILL INCREASE SLIGHTLY AHEAD OF AN
APPROACHING COLD FRONT FAR UPSTREAM. SPEEDS COULD REACH AS HIGH
AS 15 TO 20 KT AT TIMES WITH SEAS BUILDING TO 2 TO 4 FT...HIGHEST
BEYOND 20 NM.

TUESDAY THROUGH FRIDAY...WINDS/SEAS WILL LIKELY REMAIN BELOW SMALL
CRAFT ADVISORY THRESHOLDS FOR MUCH OF THE DAY TUESDAY BEFORE
INCREASING TUESDAY NIGHT AS THE PRESSURE GRADIENT TIGHTENS BETWEEN
HIGH PRESSURE OVER THE WESTERN ATLANTIC AND A SFC COLD FRONT
APPROACHING THE WATERS FROM THE WEST/NORTHWEST LATE. AS A
RESULT...SOUTH/SOUTHWEST FLOW IS ANTICIPATED TO SURGE TUESDAY NIGHT
WITH 20-25 KT WINDS AND SEAS UP TO 5 FT BEYOND 20 NM. EXPECT WIND
DIRECTIONS TO VEER WEST/NORTHWEST AS THE FRONT STEADILY SLIPS OVER
THE WATERS WEDNESDAY INTO THURSDAY...WITH WIND SPEEDS DIMINISHING AS
THE FRONT WEAKENS/STALLS. NUMERICAL MODEL SOLUTIONS DIFFER REGARDING
THE PRECISE LOCATION OF THE STALLING FRONT...BUT WILL LEAN TOWARD
PERSISTENCE IN INDICATING A GENERAL EAST/NORTHEAST FLOW FOR THURSDAY
AND FRIDAY. WINDS AND SEAS ARE EXPECTED TO REMAIN BELOW ADVISORY
CONDITIONS THROUGH THE PERIOD.

&&

.CHS WATCHES/WARNINGS/ADVISORIES...
GA...NONE.
SC...NONE.
MARINE...NONE.

&&

ST
Hazardous weather outlook, Jun 17, 8:04 PM EST, 5 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON SC
904 PM EDT MON JUN 17 2013

AMZ330-350-352-354-374-GAZ087-088-099>101-114>119-137>141-SCZ040-
042>045-047>052-190115-
CHARLESTON HARBOR-
WATERS FROM SOUTH SANTEE RIVER TO EDISTO BEACH SC OUT 20 NM-
WATERS FROM EDISTO BEACH SC TO SAVANNAH GA OUT 20 NM-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA OUT 20 NM...INCLUDING
GRAYS REEF NATIONAL MARINE SANCTUARY-
WATERS FROM SAVANNAH GA TO ALTAMAHA SOUND GA EXTENDING FROM 20 TO
60 NM-JENKINS-SCREVEN-CANDLER-BULLOCH-EFFINGHAM-TATTNALL-EVANS-
INLAND BRYAN-COASTAL BRYAN-INLAND CHATHAM-COASTAL CHATHAM-LONG-
INLAND LIBERTY-COASTAL LIBERTY-INLAND MCINTOSH-COASTAL MCINTOSH-
ALLENDALE-HAMPTON-INLAND COLLETON-DORCHESTER-INLAND BERKELEY-
INLAND JASPER-BEAUFORT-COASTAL COLLETON-CHARLESTON-COASTAL JASPER-
TIDAL BERKELEY-
904 PM EDT MON JUN 17 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL
WATERS...SOUTHEAST GEORGIA AND SOUTHEAST SOUTH CAROLINA.

.DAY ONE...TONIGHT.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ASSISTANCE IS NOT ANTICIPATED AT THIS TIME.

In the hours before

Special weather statement, Jun 17, 8:40 PM EST, 4 hours 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
940 PM EDT MON JUN 17 2013

GAZ087-088-099-100-180230-
BULLOCH-CANDLER-JENKINS-SCREVEN-
940 PM EDT MON JUN 17 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN...JENKINS...
BULLOCH AND CANDLER COUNTIES THROUGH 1030 PM EDT...

AT 936 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR COLLINS LAKE...MOVING NORTHEAST AT 25 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
COLLINS LAKE...THRIFT...FOUR POINTS...FOUR POINTS...EMMALANE...
IRONGATE...HOPEULIKIT...WESTBROOKE...MIDDLEGROUND...HUNTERS POINTE...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3243 8220 3252 8215 3256 8208 3254 8203
      3260 8201 3266 8209 3274 8212 3291 8183
      3270 8167 3224 8166 3234 8224 3235 8226
TIME...MOT...LOC 0140Z 247DEG 20KT 3260 8199
Special weather statement, Jun 17, 9:52 PM EST, 3 hours 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
1052 PM EDT MON JUN 17 2013

GAZ087-088-180345-
JENKINS-SCREVEN-
1052 PM EDT MON JUN 17 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF SCREVEN AND JENKINS
COUNTIES THROUGH 1145 PM EDT...

AT 1051 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM...NEAR HERNDON...MOVING EAST AT 25 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
HERNDON...ROGERS...BIRDSVILLE...BUTTS...FOUR POINTS...EMMALANE...
LINCOLN STATE PARK...MILLEN...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

BE ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS AS STORMS APPROACH.
BE READY TO TAKE IMMEDIATE ACTION IN CASE A SEVERE THUNDERSTORM
WARNING IS ISSUED FOR YOUR LOCATION.

&&

LAT...LON 3288 8213 3292 8208 3293 8195 3295 8187
      3295 8182 3291 8176 3300 8163 3268 8154
      3263 8204 3267 8209 3282 8215
TIME...MOT...LOC 0252Z 257DEG 22KT 3279 8216
Special weather statement, Jun 18, 12:34 AM EST, 57 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
134 AM EDT TUE JUN 18 2013

SCZ043>045-049-050-052-180600-
CHARLESTON-COASTAL COLLETON-DORCHESTER-INLAND BERKELEY-INLAND
COLLETON-TIDAL BERKELEY-
134 AM EDT TUE JUN 18 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...
CHARLESTON...BERKELEY AND COLLETON COUNTIES THROUGH 200 AM EDT...

AT 130 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM GETTYSVILLE TO
ASHEPOO...MOVING EAST AT 40 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ASHEPOO...JACKSONBORO...HOLLYWOOD...SUMMERVILLE...WEST ASHLEY...
DELMAR CROSSROADS...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 35 TO 45 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FREQUENT CLOUD-TO-GROUND LIGHTNING CAN BE EXPECTED. IF TIME
PERMITS...UNPLUG COMPUTERS...TELEVISION SETS...CABLE MODEMS AND OTHER
HOME APPLIANCES AS THEY ARE SUSCEPTIBLE TO POWER SURGES AND MAY BE
DAMAGED BY NEARBY LIGHTNING STRIKES.

&&

LAT...LON 3306 7997 3270 8010 3268 8063 3301 8041
TIME...MOT...LOC 0534Z 252DEG 34KT 3296 8032 3274 8051
Special weather statement, Jun 18, 1:02 AM EST, 29 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON SC
202 AM EDT TUE JUN 18 2013

SCZ044-045-049-050-052-180630-
CHARLESTON-COASTAL COLLETON-DORCHESTER-INLAND BERKELEY-TIDAL
BERKELEY-
202 AM EDT TUE JUN 18 2013

...STRONG THUNDERSTORMS WILL IMPACT PORTIONS OF DORCHESTER...
CHARLESTON...BERKELEY AND COLLETON COUNTIES THROUGH 230 AM EDT...

AT 158 AM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
STRONG THUNDERSTORMS...ALONG A LINE EXTENDING FROM DORCHESTER ESTATES
TO FENWICK...MOVING EAST AT 25 MPH.

SOME LOCATIONS THAT WILL BE AFFECTED INCLUDE...
ADAMS RUN...DELMAR CROSSROADS...WEST ASHLEY...NORTH CHARLESTON...
SUMMERVILLE...DOWNTOWN CHARLESTON...GOOSE CREEK...NAVAL WEAPONS
STATION CHARLESTON...RAVENEL...JOHNS ISLAND...

PREPARE NOW FOR THE FOLLOWING HAZARDS...
GUSTY WINDS OF 40 TO 50 MPH...
TORRENTIAL RAIN WHICH MAY PRODUCE LOCALIZED FLOODING...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HAVE AN ACTION PLAN READY IN THE EVENT THIS STORM STRENGTHENS OR A
WARNING IS ISSUED. CONTINUE TO MONITOR NOAA WEATHER RADIO ALL HAZARDS
FOR THE LATEST WEATHER INFORMATION.

&&

LAT...LON 3315 7979 3266 8002 3255 8050 3303 8025
TIME...MOT...LOC 0601Z 253DEG 23KT 3298 8019 3266 8036

The radar

The Charleston,SC radar (KCLX), 78 km away, was scanning. The volume nearest the first event began at 06:31 UTC.

Open the radar archive at this moment

Event by event

6 thunderstorm wind, 4 flash flood, 1 lightning. Local standard time, as filed.

Thunderstorm Wind, Charleston

When
June 18, 1:31 AM EST to 1:32 AM EST
Where
Charleston County, 1.35 mi ENE of Hollywood
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
32.740, -80.210

The South Carolina Highway Patrol reported a tree down on Dixie Plantation Road near Highway 162.

Thunderstorm Wind, Charleston

When
June 18, 1:36 AM EST to 1:37 AM EST
Where
Charleston County, 1.35 mi WSW of Pierpont
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
32.820, -80.050

Law enforcement reported power lines down on Woodcliff Street.

Lightning, Dorchester

When
June 18, 1:45 AM EST
Where
Dorchester County, 11.78 mi SSE of Slandsville
Property damage
$10,000
Reported by
Broadcast Media
Coordinates
32.820, -80.160

Media reported a lightning strike caused a house fire along County Home Road. The report was confirmed by a Dorchester County fire chief.

Flash Flood, Charleston

When
June 18, 2:07 AM EST to 4:44 AM EST
Where
Charleston County, Citadel to 0.31 mi NE of Citadel
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
32.800, -79.950

Law enforcement reported Huger Street and King Street impassable north of Highway 17 due to flooding.

Flash Flood, Charleston

When
June 18, 2:32 AM EST to 4:44 AM EST
Where
Charleston County, 0.73 mi S of Citadel to 0.7 mi S of Citadel
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
32.790, -79.952

Law enforcement reported President Street flooded and impassable.

Flash Flood, Charleston

When
June 18, 2:32 AM EST to 4:44 AM EST
Where
Charleston County, Citadel to 0.15 mi SSE of Citadel
Cause
Heavy Rain
Reported by
Broadcast Media
Coordinates
32.800, -79.950

Media reported stalled cars due to flooding on Rutledge Ave.

Flash Flood, Charleston

When
June 18, 3:35 AM EST to 6:30 AM EST
Where
Charleston County, 0.48 mi NE of Citadel to 0.52 mi NW of Citadel
Cause
Heavy Rain
Reported by
Law Enforcement
Coordinates
32.805, -79.944

The Charleston Police Department closed portions of Rutledge, Sheppard, Huger, Dingle, Benson, Francis, Congress, Fishburne, Calhoun, President and Line roads due to flooding.

Thunderstorm Wind, Colleton

When
June 18, 2:59 PM EST to 3:00 PM EST
Where
Colleton County, 3.61 mi SW of Walterboro
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Department of Highways
Coordinates
32.860, -80.690

The South Carolina Department of Highways reported a tree down near the intersection of Peniel Road and Hendersonville Highway.

Thunderstorm Wind, Berkeley

When
June 18, 3:50 PM EST to 3:51 PM EST
Where
Berkeley County, 1.5 mi NNW of Ladson
Measured
50 kt (58 mph) estimated gust
Property damage
$4,000
Reported by
Trained Spotter
Coordinates
33.000, -80.110

A trained spotter reported one tree down on a garage along Wagon Trail Road.

Thunderstorm Wind, Berkeley

When
June 18, 3:54 PM EST to 3:55 PM EST
Where
Berkeley County, 2.37 mi NNE of Ladson
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Public
Coordinates
33.010, -80.080

The public reported an 8 inch diameter branch along with several smaller branches down at the Crowfield Golf and Country Club.

Thunderstorm Wind, Berkeley

When
June 18, 3:54 PM EST to 3:55 PM EST
Where
Berkeley County, 0.69 mi N of Ladson
Measured
50 kt (58 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
32.990, -80.100

Law enforcement reported a tree down near the intersection of Highway 78 and Ancrum Road.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in South Carolina in 2013Every state in 2013This day in weather historyWarnings in South Carolina, June 2013

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-10-01. Each event’s entry at NCEI: 461667, 461665, 461666, 461664, 461949, 461950, 461954, 461693, 461960, 461956, 461958.